Skein algebra of a group

Volume 42 / 1998

Józef Przytycki, Adam Sikora Banach Center Publications 42 (1998), 297-306 DOI: 10.4064/-42-1-297-306


We define for each group G the skein algebra of G. We show how it is related to the Kauffman bracket skein modules. We prove that skein algebras of abelian groups are isomorphic to symmetric subalgebras of corresponding group rings. Moreover, we show that, for any abelian group G, homomorphisms from the skein algebra of G to C correspond exactly to traces of SL(2,C)-representations of G. We also solve, for abelian groups, the conjecture of Bullock on SL(2,C) character varieties of groups - we show that skein algebras are isomorphic to the coordinate rings of the corresponding character varieties.


  • Józef Przytycki
  • Adam Sikora

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image